Oklahoma, 2011

Tornadoes and Hail in Oklahoma, April 22 to 23, 2011

April 22 to 23, 2011 · NWS TSA · 61 events in 16 counties and zones

On the afternoon of the 22nd, a cold front pushed into the region with deep low level moisture and high atmospheric instability already in place. Severe thunderstorms developed ahead of the front with large hail up to tennis ball size, damaging wind gusts, and five brief tornadoes in eastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$360,000
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

On the afternoon of the 22nd, a cold front pushed into the region with deep low level moisture and high atmospheric instability already in place. Severe thunderstorms developed ahead of the front with large hail up to tennis ball size, damaging wind gusts, and five brief tornadoes in eastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 22, 1:17 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 22, 1:17 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
217 PM CDT FRI APR 22 2011

.DISCUSSION...
PRE-FRONT CU CLOUD DEVELOPMENT FROM NEAR KCFV-KTUL-KSNL
ON SOUTHEAST..HIGHLY LIKELY TO BREAK CAP AND ERUPT INTO
SEVERE STORMS BY LATE AFTERNOON/EARLY EVENING.  EVENING
OF STRONG / SEVERE THUNDER EASTERN OK INTO ADJACENT AR.

FRONTAL BOUNDARY TO END UP SOUTHWEST  NORTHEAST THROUGH
THROUGH OKLAHOMA INTO SOUTHWEST MO/NORTHWEST CORNER AR.
UPPER FLOW  NEARLY PARALLEL TO THE FRONT THROUGH EASTER
WEEKEND WELL INTO EARLY NEXT WEEK. THIS IS MET TEXTBOOK
CLASSIC PROLONGED  WET HEAVY RAIN PERIOD NEAR AND NORTH
OF THE QUASI-STALLED FRONTAL BOUNDARY.  THE OSCILLATING
FRONTAL BOUNDARY PRESENTS TEMPERATURE CHALLENGES.

THIS DROUGHT BUSTING PERIOD...AT LEAST EASTERN OK..WILL
COME AT A PRICE. ABUNDANT CAPE... AND SHORT WAVE ENERGY
IMPULSES WILL NOT ONLY MAKE RAIN..BUT PERIODS OF SEVERE
STORMS AS WELL.  AT THIS TIME TONIGHT...SUNDAY NIGHT...
AND MONDAY WILL FEATURE HIGHEST RISK OF SEVERE STORMS.

WILL HOLD ON FLOOD WATCH  UNTIL AFTER THE INITIAL RAIN
TONIGHT.   PRIME HEAVY RAIN AXIS THE NEXT FEW DAYS VIA
MODEL CONSENSUS WOULD BE NEAR INTERSTATE 44. FAR NORTH-
EAST OK MOST AT RISK FOR EXCESSIVE RAIN THIS WEEKEND.
STAY TUNED.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  66  55  67 /  70  70  80  80
FSM   64  78  63  77 /  60  70  40  60
MLC   66  75  64  76 /  60  60  50  50
BVO   55  64  52  63 /  70  60  80  80
FYV   61  72  58  72 /  70  80  60  70
BYV   60  70  57  72 /  70  80  70  80
MKO   62  71  58  72 /  80  70  80  80
MIO   56  65  54  66 /  70  70  80  80
F10   62  70  57  72 /  70  70  80  70
HHW   68  81  68  81 /  30  40  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....21
Hazardous weather outlook, Apr 22, 12:04 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT FRI APR 22 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT FRI APR 22 2011

...SEVERE THUNDERSTORMS LIKELY LATE THIS AFTERNOON INTO TONIGHT...
...VERY LARGE HAIL...DAMAGING WINDS EXPECTED WITH A FEW TORNADOES
   POSSIBLE..

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

        AREA OF GREATEST RISK...EAST CENTRAL OKLAHOMA AND
        NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BY LATE AFTERNOON NEAR
THE INTERSTATE 44 CORRIDOR AS A COLD FRONT MOVES INTO THE AREA.
THESE STORMS WILL LIKELY BECOME SEVERE WITH VERY LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...ANY DISCRETE STORMS THAT INITIALLY
TAKE A MORE EASTWARD TRACK COMPARED TO THE MEAN FLOW WILL POSE AN
ELEVATED TORNADO RISK.

THUNDERSTORM COVERAGE MAY BEGIN TO DECREASE BY LATE EVENING SOUTH OF
THE STALLED FRONT WITH ADDITIONAL THUNDERSTORM DEVELOPMENT NORTH OF
THE FRONT OVERNIGHT ACROSS FAR NORTHEAST OKLAHOMA.  THESE STORMS
COULD ALSO BE MARGINALLY SEVERE WITH A FLASH FLOODING THREAT...
ESPECIALLY IN LOCATIONS WHERE PREVIOUS RAINFALL HAS OCCURRED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY BY LATE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS WEEKEND AND INTO MIDDLE OF NEXT WEEK.
THE FRONTAL BOUNDARY THAT STALLS OVER THE REGION TONIGHT WILL LINGER
THROUGH THE WEEKEND BEFORE A STRONG UPPER LEVEL DISTURBANCE FINALLY
PUSHES IT OFF TO THE SOUTH AND EAST MONDAY NIGHT INTO TUESDAY.
DURING THIS TIME...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
AREA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF THE FRONTAL BOUNDARY. THERE WILL ALSO BE A POTENTIAL
FOR HEAVY FLOODING RAINS AS STORMS REPEATEDLY MOVE OVER THE SAME
LOCATIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR THE POTENTIAL
OF SEVERAL ROUNDS OF SEVERE THUNDERSTORMS AND HEAVY RAINS WHICH COULD
LEAD TO FLASH FLOODING AND POSSIBLY RIVER FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 22, 9:23 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1023 AM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             LINCOLN                 35.95N 94.42W
04/21/2011  E1.75 INCH       WASHINGTON         AR   PUBLIC

&&

CKH
Local storm report, Apr 22, 10:09 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1109 AM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             2 N SNOW                34.42N 95.41W
04/21/2011  E1.75 INCH       PUSHMATAHA         OK   POST OFFICE

0226 PM     HAIL             ROGERS                  36.33N 94.12W
04/21/2011  E1.00 INCH       BENTON             AR   LAW ENFORCEMENT

&&

CKH

The radar

The Tulsa radar (KINX), 21 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

49 hail, 7 thunderstorm wind, 5 tornado. Local standard time, as filed.

Hail, Rogers

When
April 22, 2:55 PM CST
Where
Rogers County, 3 mi WSW of Catoosa
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.163, -95.800

Hail, Ottawa

When
April 22, 3:10 PM CST
Where
Ottawa County, 2 mi E of Miami
Measured
0.88 in hail
Reported by
Public
Coordinates
36.880, -94.844

Hail, Ottawa

When
April 22, 3:12 PM CST
Where
Ottawa County, 3 mi NW of Wyandotte
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.831, -94.768

Hail, Ottawa

When
April 22, 3:15 PM CST
Where
Ottawa County, Peoria
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.920, -94.670

Thunderstorm Wind, Adair

When
April 22, 3:25 PM CST
Where
Adair County, 52.1 mi W of Chewey
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.230, -95.690

Six to eight inch diameter tree limbs were broken by strong thunderstorm winds.

Hail, Rogers

When
April 22, 3:25 PM CST
Where
Rogers County, Tiawah
Measured
1.75 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.270, -95.570

Thunderstorm Wind, Rogers

When
April 22, 3:25 PM CST
Where
Rogers County, Tiawah
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.270, -95.570

Thunderstorm wind gusts to near 60 mph were reported.

Hail, Creek

When
April 22, 3:37 PM CST
Where
Creek County, Sapulpa
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.000, -96.100

Hail, Tulsa

When
April 22, 3:45 PM CST
Where
Tulsa County, 0.35 mi NNE of Broken Arrow Arpk
Measured
0.75 in hail
Reported by
Public
Coordinates
36.055, -95.869

Hail, Mayes

When
April 22, 3:45 PM CST
Where
Mayes County, Pryor
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.300, -95.320

Hail, Ottawa

When
April 22, 3:45 PM CST
Where
Ottawa County, 8 mi S of Wyandotte
Measured
1.75 in hail
Reported by
Public
Coordinates
36.684, -94.730

Hail, Tulsa

When
April 22, 3:47 PM CST
Where
Tulsa County, Glenpool
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
35.950, -96.000

Hail, Creek

When
April 22, 3:47 PM CST
Where
Creek County, 3 mi SW of Bristow
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.799, -96.418

Hail, Tulsa

When
April 22, 3:50 PM CST
Where
Tulsa County, 0.58 mi SSW of Bixby
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
35.942, -95.882

Hail, Mayes

When
April 22, 3:50 PM CST
Where
Mayes County, Pryor
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.300, -95.320

Hail, Tulsa

When
April 22, 3:58 PM CST
Where
Tulsa County, Broken Arrow
Measured
0.75 in hail
Reported by
Public
Coordinates
36.050, -95.780

Hail, Tulsa

When
April 22, 4:00 PM CST
Where
Tulsa County, Jenks
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.020, -95.970

Hail, Tulsa

When
April 22, 4:00 PM CST
Where
Tulsa County, 3.32 mi S of Broken Arrow Arpk
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
36.002, -95.869

Hail, Tulsa

When
April 22, 4:05 PM CST
Where
Tulsa County, 3.03 mi SW of Broken Arrow
Measured
1.5 in hail
Property damage
$20,000
Reported by
NWS Employee
Coordinates
36.017, -95.816

Hail, Tulsa

When
April 22, 4:06 PM CST
Where
Tulsa County, 0.67 mi S of Bixby
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
35.940, -95.882

Hail, Tulsa

When
April 22, 4:06 PM CST
Where
Tulsa County, 3 mi S of Broken Arrow
Measured
1.5 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.007, -95.780

Hail, Tulsa

When
April 22, 4:09 PM CST
Where
Tulsa County, 1.69 mi E of Jenks
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.024, -95.940

Hail, Tulsa

When
April 22, 4:10 PM CST
Where
Tulsa County, 0.72 mi SSW of Bixby
Measured
2.5 in hail
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
35.941, -95.885

Hail, Tulsa

When
April 22, 4:10 PM CST
Where
Tulsa County, 2.24 mi S of Jenks
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.988, -95.976

Hail, Tulsa

When
April 22, 4:13 PM CST
Where
Tulsa County, 0.54 mi SSW of Bixby
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
35.943, -95.883

Hail, Mayes

When
April 22, 4:22 PM CST
Where
Mayes County, 3 mi W of Salina
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.300, -95.204

Hail, Wagoner

When
April 22, 4:23 PM CST
Where
Wagoner County, Oneta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.020, -95.720

Hail, Wagoner

When
April 22, 4:24 PM CST
Where
Wagoner County, Coweta
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.950, -95.650

Hail, Wagoner

When
April 22, 4:25 PM CST
Where
Wagoner County, 2.78 mi SW of Oneta
Measured
2 in hail
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
35.998, -95.761

Hail, Okfuskee

When
April 22, 4:40 PM CST
Where
Okfuskee County, 3 mi W of Welty
Measured
1 in hail
Reported by
Public
Coordinates
35.620, -96.453

Hail, Okmulgee

When
April 22, 4:49 PM CST
Where
Okmulgee County, 6.93 mi N of Beggs
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.830, -96.060

Hail, Okfuskee

When
April 22, 4:55 PM CST
Where
Okfuskee County, 3 mi N of Mason
Measured
1 in hail
Reported by
Public
Coordinates
35.613, -96.370

Tornado, Okfuskee

When
April 22, 5:03 PM CST to 5:04 PM CST
Where
Okfuskee County, 2.38 mi WSW of Welty to 2.13 mi WSW of Welty
Rating
EF0
Path length
0.5 mi
Path width
150 yd
Reported by
Storm Chaser
Coordinates
35.606, -96.439

A large cone tornado was reported over open country. The tornado produced no known damage.

Thunderstorm Wind, Okfuskee

When
April 22, 5:10 PM CST
Where
Okfuskee County, Welty
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.620, -96.400

Numerous large tree limbs were broken by strong thunderstorm winds.

Hail, Delaware

When
April 22, 5:15 PM CST
Where
Delaware County, 4 mi N of Kansas
Measured
1.5 in hail
Reported by
Public
Coordinates
36.258, -94.800

Tornado, Delaware

When
April 22, 5:16 PM CST
Where
Delaware County, 5 mi N of Kansas
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Fire Department/Rescue
Coordinates
36.272, -94.800

A brief tornado developed in open country. This tornado was witnessed by several different people and produced no known damage.

Hail, Muskogee

When
April 22, 5:30 PM CST
Where
Muskogee County, 2 mi NW of Haskell
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.840, -95.695

Hail, Delaware

When
April 22, 5:30 PM CST
Where
Delaware County, Colcord
Measured
1.25 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.270, -94.680

Tornado, Cherokee

When
April 22, 6:18 PM CST to 6:19 PM CST
Where
Cherokee County, 1.52 mi SE of Moodys to 1.31 mi SSW of Ellerville
Rating
EF1
Path length
1 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
36.013, -94.932

A tornado uprooted a number of trees and was photographed by a storm spotter. Maximum estimated wind in the tornado based on the tree damage was about 95 mph.

Tornado, Okmulgee

When
April 22, 6:19 PM CST to 6:20 PM CST
Where
Okmulgee County, 6.07 mi NW of Blackstone Mine to 5.68 mi NW of Blackstone Mine
Rating
EF0
Path length
0.5 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
35.488, -96.081

A brief tornado developed over open country and produced no known damage.

Hail, Cherokee

When
April 22, 6:45 PM CST
Where
Cherokee County, 1 mi E of Tahlequah
Measured
1 in hail
Reported by
Public
Coordinates
35.920, -94.952

Hail, Adair

When
April 22, 7:13 PM CST
Where
Adair County, 3 mi W of Westville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.980, -94.624

Tornado, McIntosh

When
April 22, 7:14 PM CST
Where
McIntosh County, 1.68 mi SE of Fame
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.355, -95.626

A brief tornado developed over Eufaula Lake.

Hail, McIntosh

When
April 22, 7:15 PM CST
Where
McIntosh County, 3.6 mi NW of Checotah
Measured
1.5 in hail
Reported by
Public
Coordinates
35.472, -95.558

Hail, Adair

When
April 22, 7:25 PM CST
Where
Adair County, 0.8 mi N of Westville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.991, -94.568

Thunderstorm Wind, Haskell

When
April 22, 8:23 PM CST
Where
Haskell County, 0.44 mi WNW of Whitefield
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.252, -95.237

Thunderstorm wind gusts to near 60 mph were estimated by the media along with dime size hail.

Thunderstorm Wind, Haskell

When
April 22, 8:24 PM CST
Where
Haskell County, 3 mi WNW of Stigler
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
35.267, -95.179

The Oklahoma Mesonet site near Stigler recorded thunderstorm wind gusts up to 71 mph.

Thunderstorm Wind, Haskell

When
April 22, 8:30 PM CST
Where
Haskell County, 3 mi WNW of Stigler
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.267, -95.179

The Oklahoma Mesonet site near Stigler recorded thunderstorm wind gusts of up to 59 mph.

Thunderstorm Wind, Pittsburg

When
April 22, 10:39 PM CST
Where
Pittsburg County, 0.27 mi NNW of (Mlc)mc Alester Muni
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
34.883, -95.782

The ASOS unit at KMLC measured 70 mph thunderstorm wind gusts.

Hail, Latimer

When
April 23, 2:05 AM CST
Where
Latimer County, 0.58 mi ENE of Bengal
Measured
0.88 in hail
Reported by
Public
Coordinates
34.834, -95.061

Hail, Mayes

When
April 23, 3:25 AM CST
Where
Mayes County, Mazie
Measured
0.75 in hail
Reported by
Public
Coordinates
36.100, -95.370

Hail, Cherokee

When
April 23, 4:15 AM CST
Where
Cherokee County, 4.96 mi NNW of Scraper
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.170, -94.850

Hail, Muskogee

When
April 23, 8:42 PM CST
Where
Muskogee County, Muskogee
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.750, -95.370

Hail, Muskogee

When
April 23, 9:03 PM CST
Where
Muskogee County, 0.29 mi SE of Oktaha
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.577, -95.476

Hail, Adair

When
April 23, 9:11 PM CST
Where
Adair County, 0.87 mi N of Westville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.993, -94.569

Hail, Creek

When
April 23, 9:30 PM CST
Where
Creek County, Sapulpa
Measured
1.75 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
36.000, -96.100

Hail, Tulsa

When
April 23, 9:37 PM CST
Where
Tulsa County, 3 mi SE of Sand Spgs
Measured
1.75 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
36.119, -96.082

Hail, Tulsa

When
April 23, 9:40 PM CST
Where
Tulsa County, Tulsa
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.150, -95.950

Hail, Muskogee

When
April 23, 9:41 PM CST
Where
Muskogee County, 12 mi W of Muskogee
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.750, -95.584

Hail, Tulsa

When
April 23, 9:45 PM CST
Where
Tulsa County, 0.78 mi SW of Tulsa
Measured
1.5 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.141, -95.959

Hail, Tulsa

When
April 23, 9:52 PM CST
Where
Tulsa County, Tulsa
Measured
2.5 in hail
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
36.150, -95.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyThe tornado archive for Oklahoma, 2011Warnings in Oklahoma, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295054, 295055, 295056, 295057, 295059, 295062, 302270, 295063, 295065, 295068, 295071, 295072, 295073, 295074, 295075, 295076, 295077, 295078, 295081, 295083, 295086, 295089, 295091, 295093, 295095, 295097, 295099, 295101, 295105, 295106, 295107, 295108, 302290, 295109, 295110, 302292, 295111, 295112, 302297, 302302, and more.